# SDR NI6R201408100016

- Difficulty date: August 10, 2014
- Submitted: August 11, 2014
- Operation: General aviation
- Filed by: Neptune Aviation Services Inc, repair station NI6R011N
- Aircraft: N1386C
- Make and model: Lkheed P2V5F
- Aircraft serial: 128422
- Aircraft time: 7,774 hours, 4,155 cycles
- Engine: Wright R3350*
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Turbine
- Part number: 434176
- Part serial: 38932
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, B, J
- Precautionary procedure: E, A

## Discrepancy

DURING CRUISE RETURNING TO BASE,  WHEN THE NR 2 RADIAL ENGINE REAR SUMP METAL CONTAMINATION LIGHT ILLUMINATED, FOLLOWED BY A DEGRADATION OF TORQUE REQUIRING ADDITIONAL MANIFOLD PRESSURE TO MAINTAIN CRUISE POWER, WHITE SMOKE OBSERVED FROM THE INBD POWER RECOVERY TURBINE PRT.  THE ENGINE WAS SECURED AND THE ACFT RETURNED TO BASE WITHOUT INCIDENT.  AN EMERGENCY WAS NOT DECLARED.   DURING INVESTIGATION, IT WAS DETERMINED THAT THE NR 3 PRT FAILED CAUSING OIL SYSTEM CONTAMINATION.
